Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 2, 2010, 1:05 PM CST for 39 counties in Alabama. It took effect at Jan 3, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2010, 1:05 PM CST (19:05 UTC)
- In effect from
- Jan 3, 2010, 12:00 PM CST
- Expired
- Jan 3, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -184 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWUS84 KBMX 021905 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 105 PM CST SAT JAN 2 2010 ...DRY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA SUNDAY AND MONDAY... ALZ013>015-017>021-023>029-032>050-031300- /O.UPG.KBMX.FW.A.0001.100103T1800Z-100104T0000Z/ /O.NEW.KBMX.FW.W.0001.100103T1800Z-100104T0000Z/ /O.CON.KBMX.FW.A.0002.100104T1800Z-100105T0000Z/ FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE- TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 105 PM CST SAT JAN 2 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY...THIS REPLACES THE FIRE WEATHER WATCH FOR SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP WELL BELOW 25 PERCENT FOR DURING SUNDAY AFTERNOON POSSIBLY BOTTOMING OUT INTO THE MIDDLE TEENS TO LOWER 20S ACROSS PORTIONS OF CENTRAL ALABAMA. CRITICALLY DRY CONDITIONS ARE AGAIN POSSIBLE FOR MONDAY AFTERNOON. NORTHERLY 20 FOOT WINDS AT 5 TO 10 MPH ARE ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 08/MNK
2 follow-up statements
045 WWUS84 KBMX 031407 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 807 AM CST SUN JAN 3 2010 ...DRY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA TODAY AND MONDAY... ALZ011-012-022-030-031-032215- /O.EXA.KBMX.FW.W.0001.100103T1800Z-100104T0000Z/ /O.EXA.KBMX.FW.A.0002.100104T1800Z-100105T0000Z/ MARION-LAMAR-PICKENS-SUMTER-GREENE- 807 AM CST SUN JAN 3 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR MONDAY AFTERNOON. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP TO NEAR 25 PERCENT THIS AFTERNOON AND AGAIN MONDAY AFTERNOON. NORTHERLY 20 FOOT WINDS AT 5 TO 10 MPH ARE ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL PRODUCE A HIGH FIRE DANGER. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ013>015-017>021-023>029-032>050-032215- /O.CON.KBMX.FW.W.0001.100103T1800Z-100104T0000Z/ /O.CON.KBMX.FW.A.0002.100104T1800Z-100105T0000Z/ FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE- TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 807 AM CST SUN JAN 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP TO NEAR 25 PERCENT THIS AFTERNOON AND AGAIN MONDAY AFTERNOON. NORTHERLY 20 FOOT WINDS AT 5 TO 10 MPH ARE ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL PRODUCE A HIGH FIRE DANGER. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
621 WWUS84 KBMX 032037 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 237 PM CST SUN JAN 3 2010 ...DRY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA THIS AFTERNOON AND MONDAY... ALZ011>015-017>050-040600- /O.CON.KBMX.FW.W.0001.000000T0000Z-100104T0000Z/ /O.CON.KBMX.FW.A.0002.100104T1800Z-100105T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 237 PM CST SUN JAN 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP NEAR OR BELOW 25 PERCENT THIS AFTERNOON AND AGAIN MONDAY AFTERNOON. NORTHERLY 20 FOOT WINDS AT 5 TO 10 MPH ARE ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL PRODUCE A HIGH FIRE DANGER. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 08
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 11:51 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 2, 11:51 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1151 AM CST SAT JAN 2 2010 .UPDATE...MORNING UPDATE AND TAF DISCUSSION. && .DISCUSSION... CURRENT FORECAST LOOKS GOOD. ALTHOUGH RATHER COLD TODAY...WITH SUNNY SKIES...WE ARE WARMING SUFFICIENTLY FOR CURRENT FORECAST... NO CHANGES ANTICIPATED. 08/MNK && .DISCUSSION... /ISSUED 330 AM CST SAT JAN 2 2010/ LARGE UPPER LEVEL TROUGH CURRENTLY DOMINATES THE WEATHER PATTERN ACROSS MUCH OF THE EASTERN CONUS...WITH A RIDGE EXTENDING ALONG THE ROCKIES INTO SOUTHERN CANADA. LARGE SURFACE HIGH IS CENTERED ACROSS THE NORTHERN PLAINS...AND EXTENDS SOUTHWARD INTO THE NORTHWESTERN GULF OF MEXICO. FORECAST IS PRIMARILY A TEMPERATURE FORECAST...AND HAVE NOT MADE MANY CHANGES WITH THIS PACKAGE. THE POSSIBILITY OF LOW TEMPS NEAR OR BELOW 20 DEGREES CONTINUES FOR MANY PERIODS THIS WEEKEND AND NEXT WEEK. HIGH TEMPS TODAY WILL REMAIN IN THE MID TO UPPER 30S ACROSS THE NORTH TO MID 40S IN THE SOUTH. WINDS WILL RELAX TONIGHT...AND UNDER CLEAR SKIES...TEMPERATURES WILL PLUMMET INTO THE TEENS AND LOWER 20S. EXPECT SOME MID TO HIGH LEVEL CLOUDS TO STREAM ACROSS THE NORTH LATE TONIGHT...WHICH SHOULD KEEP LOWS UP A FEW DEGREES...BUT STILL LOOKING AT TEMPS AROUND 20 IN THE NORTHWEST. UPPER TROUGH WILL HANG AROUND THROUGH MUCH OF THE FORECAST PERIOD. WEAK SHORT WAVES ROTATING AROUND THE BASE OF THE TROUGH WILL NOT HAVE MUCH AFFECT ON THE AREA...EXCEPT TO CONTINUE TO PUMP COLD AIR INTO THE REGION. THE STRONGEST OF THESE SHORT WAVES WILL PUSH THROUGH ON TUESDAY. HIGH PRESSURE ACROSS THE NORTHERN PLAINS WILL FINALLY BEGIN TO SHIFT SOUTHWARD....ALLOWING NORTHWESTERLY FLOW TO RELAX AND A SLIGHT MODERATION OF TEMPS BY MID WEEK. TEMPS ON SUNDAY AND MONDAY WILL WARM INTO THE LOW 30S TO LOW 40S WITH OVERNIGHT LOWS IN THE TEENS AND LOW 20S. MANY LOCATIONS...PARTICULARLY IN THE NORTH...WILL APPROACH HARD FREEZE CRITERIA FOR SEVERAL PERIODS IN A ROW. UPPER 30S TO MID 40S ARE EXPECTED TUESDAY AND WEDNESDAY...WITH LOWS BACK IN THE 20S AREA WIDE BY WEDNESDAY NIGHT. MODELS CONTINUE TO BRING A SHORT WAVE THROUGH THE AREA DURING THE THURSDAY/FRIDAY TIME FRAME. ALTHOUGH MOISTURE APPEARS TO BE LIMITED WITH THIS SYSTEM...IT DOES PROVIDE A CHANCE OF WINTRY PRECIP. MODEL CONTINUITY HAS BEEN LOW CONCERNING JUST HOW MUCH MOISTURE WILL BE AVAILABLE...AND WILL MAINTAIN SLIGHT CHANCE/LOW CHANCE POPS FOR THAT TIME PERIOD. 14 && .AVIATION...18Z TAF DISCUSSION. VFR FORECAST FOR NEXT 24HRS WITH HIGH PRESSURE IN CONTROL OF THE WEATHER PATTERN. ONLY CONCERNS WOULD BE SOME PERIODIC NORTHERLY GUSTS POSSIBLE ACROSS PORTIONS OF C AL FOR THIS AFTERNOON...THOUGH NOT AS STRONG TODAY AS YESTERDAY. 08/MNK && .FIRE WEATHER... /ISSUED 330 AM CST SAT JAN 2 2010/ A VERY DRY AIR MASS ACROSS CENTRAL ALABAMA WILL ALLOW AFTERNOON RH VALUES TO DROP BELOW 25 PERCENT FOR SIGNIFICANT PORTIONS OF THE FORECAST AREA BEGINNING SUNDAY. BY WEDNESDAY...A SLIGHT INCREASE IN MOISTURE WILL KEEP RH VALUES NEAR OR ABOVE 25 PERCENT. A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT FOR SUNDAY AFTERNOON...AND ADDITIONAL PRODUCTS WILL BE NEEDED FOR SUBSEQUENT DAYS. 14 .FIRE WEATHER UPDATE... /ISSUED 631 AM CST SAT JAN 2 2010/ HAVE DECIDED TO EXPAND FIRE WEATHER WATCH TO INCLUDE MONDAY AFTERNOON AS WELL. FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON AND WILL LIKELY NEED TO BE UPGRADED TO A RED FLAG WARNING LATER TODAY AS WE GET CLOSER IN TIME TO EVENT. STILL LOOKING AT RH/S GOING INTO THE TEENS TO LOWER 20S FOR C AL SUN AFTERNOON FOR MOST OF THE AFTERNOON. NOT QUITE AS LOW FOR MONDAY...BUT DEFINITELY STILL CRITICAL IN NATURE. 08/MNK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 37 19 36 14 35 / 0 0 10 10 0 ANNISTON 37 21 35 17 34 / 0 0 10 10 0 BIRMINGHAM 35 20 38 18 36 / 0 0 10 10 0 TUSCALOOSA 40 21 40 19 40 / 0 0 10 10 10 CALERA 40 23 40 19 40 / 0 0 10 10 10 AUBURN 41 19 39 15 38 / 0 0 0 0 0 MONTGOMERY 45 21 41 22 40 / 0 0 0 0 0 TROY 44 23 42 19 42 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AND MONDAY AFTERNOON FOR THE FOLLOWING COUNTIES: FAYETTE...WINSTON...WALKER...BLOUNT...ETOWAH...CALHOUN... CHEROKEE...CLEBURNE...TUSCALOOSA...JEFFERSON...SHELBY...ST.CLAIR... TALLADEGA...CLAY...RANDOLPH...HALE...PERRY...BIBB...CHILTON... COOSA...TALLAPOOSA...CHAMBERS...MARENGO...DALLAS...AUTAUGA... LOWNDES...ELMORE...MONTGOMERY...MACON...BULLOCK...LEE...RUSSELL... PIKE...AND BARBOUR. &&
Hazardous weather outlook, Jan 2, 6:05 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 AM CST SAT JAN 2 2010 ALZ011>015-017>050-031215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 605 AM CST SAT JAN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY LOW RELATIVE HUMIDITY IS EXPECTED ACROSS MUCH OF CENTRAL ALABAMA SUNDAY AFTERNOON AND POSSIBLY ON MONDAY...INCREASING THE RISK FOR WILD FIRES. A FIRE WEATHER WATCH IS IN EFFECT FOR BOTH SUNDAY AND MONDAY. A RED FLAG WARNING MAY LIKELY BE ISSUED LATER TODAY FOR SUNDAY AFTERNOON. MUCH COLDER AIR WILL INVADE CENTRAL ALABAMA NEXT WEEK. FROM SUNDAY MORNING THROUGH WEDNESDAY MORNING...LOW TEMPERATURES WILL APPROACH 12 TO 15 DEGREES IN A FEW LOCATIONS. THIS IS THE HARD FREEZE WATCH AND WARNING CRITERIA FOR CENTRAL ALABAMA...AND SOME EXTRA PRECAUTIONS MAY BECOME NECESSARY PERTAINING TO THESE COLD CONDITIONS. THERE IS CHANCE OF SOME WINTRY PRECIPITATION ON THURSDAY. OVERALL CONFIDENCE REMAINS FAIRLY LOW AT THIS TIME...BUT WILL NEED TO BE MONITORED. STAY TUNED TO FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:15 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 57 hr |
| Jan 2, 2:31 PM CST | Hard Freeze Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 24 hr |
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.